Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2007, 12:46 AM CDT for Green County, Lafayette County, Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2007, 12:46 AM CDT (05:46 UTC)
- Expired
- Aug 12, 2007, 1:53 AM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Green County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 111 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:20 AM CDT | TSTM WND DMG | 1 E Belmont, WI | REPORT OF TREE DOWN. |
| Aug 12, 1:20 AM CDT | TSTM WND DMG | Monticello, WI | TREE REPORTED DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 120547
SVRMKX
WIC045-065-120715-
/O.NEW.KMKX.SV.W.0055.070812T0546Z-070812T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1246 AM CDT SUN AUG 12 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 215 AM CDT
* AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MADISON TO 8 MILES NORTH OF PLATTEVILLE...AND MOVING
SOUTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENTON AND BLANCHARDVILLE BY 1255 AM CDT...
NEW GLARUS...DARLINGTON AND BROOKLYN BY 100 AM CDT...
SHULLSBURG...MONTICELLO AND ARGYLE BY 105 AM CDT...
ALBANY BY 110 AM CDT...
MONROE BY 115 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SAUK COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4281 8985 4285 8983 4285 8938 4251 8937
4251 9042 4280 9043
$$
HENTZ3 follow-up statements
000
WWUS53 KMKX 120623
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 AM CDT SUN AUG 12 2007
WIC045-065-120715-
/O.CON.KMKX.SV.W.0055.000000T0000Z-070812T0715Z/
GREEN-LAFAYETTE-
123 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR LAFAYETTE AND GREEN COUNTIES...
AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EVANSVILLE TO 9 MILES WEST OF MONROE TO
PLATTEVILLE...MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEAD MINE...BENTON...JUDA AND BROWNTOWN BY 130 AM CDT...
NEW DIGGINGS...SOUTH WAYNE...SHULLSBURG AND GRATIOT BY 135 AM
CDT...
A TREE WAS REPORTED DOWN IN MONTICELLO IN GREEN COUNTY AT 120 AM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4281 8985 4285 8983 4285 8938 4251 8937
4251 9042 4280 9043
$$
CRAVEN000
WWUS53 KMKX 120638
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
137 AM CDT SUN AUG 12 2007
WIC045-065-120715-
/O.CON.KMKX.SV.W.0055.000000T0000Z-070812T0715Z/
GREEN-LAFAYETTE-
137 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR LAFAYETTE AND GREEN COUNTIES...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES EAST OF BRODHEAD TO 10 MILES SOUTH OF MONROE
TO SHULLSBURG...MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THE ILLINOIS BORDER AT 150 AM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4281 8985 4285 8983 4285 8938 4251 8937
4251 9042 4280 9043
$$
CRAVEN000
WWUS53 KMKX 120653
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
153 AM CDT SUN AUG 12 2007
WIC045-065-120703-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-070812T0715Z/
GREEN-LAFAYETTE-
153 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND GREEN COUNTIES
IS CANCELLED...
WIND GUSTS OF 40 TO 50 MPH REMAIN POSSIBLE ALONG THE ILLINOIS
BORDER...BUT THE STORM IS NOW LONGER SEVERE.
LAT...LON 4281 8985 4285 8983 4285 8938 4251 8937
4251 9042 4280 9043
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:04 PM CDT, 9 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 3:04 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CDT SAT AUG 11 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION POTENTIAL FOR TONIGHT AND POTENTIAL OF WEATHER SYSTEM FOR MONDAY NIGHT. .SHORT TERM...NGM/RUC/GFS/NAM/WRF PROGS IN CLOSE AGREEMENT WITH BULK OF OVERNIGHT CONVECTION EXPECTED TO PASS JUST NORTH OF CWA. MOST PARAMETERS INCLUDING NOSE OF LOW LEVEL JET...BETTER DEFINED SHORT WAVE AND HIGH PRECIPITATION EFFICIENCIES PROGGED TO COME TOGETHER JUST NORTH OF CWA. HOWEVER CONVECTION TRYING TO FIRE UP OVER IOWA IN AREA OF DECENT INSTABILITY JUST AHEAD OF FRONTAL SYSTEM DESPITE 700 MILLIBAR CAPPING TEMPERATURES AROUND +11C. THERE IS MORE CONCERN THAT MIDDLE LEVEL TEMPERATURES WILL COLLAPSE BELOW 10C AFTER 00Z AS INDICATED BY NAM/GFS/NGM PROGS AND WILL ALLOW CONVECTION TO EITHER DEVELOP SOUTHWARD FROM NORTHERN WISCONSIN OR CONTINUE TO MOVE EAST FROM NORTHERN IOWA DURING OVERNIGHT HOURS. THIS SCENARIO IS DEPICTED QUITE WELL BY WRF CONVECTION LOOP. SO WILL KEEP CHANCY CONVECTION IN FORECAST FOR TONIGHT AS PRECIPITATION EFFICIENCIES HOVER ONLY BETWEEN 1 AND 1.25. .LONG TERM...PROGS AGREE THAT CENTER OF 500 MILLIBAR UPPER HIGH OVER SOUTHERN U.S. RETROGRADES WESTWARD SLOWLY SUNDAY AND MONDAY...EFFECTIVELY SHARPENING NORTHWEST FLOW IN THE MIDDLE AND UPPER LEVELS OVER CWA. THIS DRIVES A SURFACE HIGH PRESSURE ACROSS GREAT LAKES REGION SUNDAY AND MONDAY. THEN GFS/NAM PROGS DEPICT A FAIRLY STRONG SHORT WAVE AND ASSOCIATED SURFACE SYSTEM TO FORM IN STRONG WARM AIR ADVECTION PATTERN OVER MINNESOTA MONDAY AND SWEEP ACROSS THE CWA MONDAY NIGHT. HAVE BOOSTED RAIN CHANCES MAINLY LATE MONDAY NIGHT FOR ALL OF CWA AS SYSTEM POOLS DECENT LOW LEVEL MOISTURE ALONG FRONT WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES. PRECIPITATION EFFICIENCIES RUNNING BETWEEN 1.5 AND 2.5. .LONG LONG TERM...CWA REMAINS IN VICINITY OF GOOD UPPER FLOW. THIS WILL INSURE RAPID PASSAGE OF WEATHER SYSTEMS FOR REMAINDER OF WEEK WITH TIMING OF RAIN PRODUCING SYSTEMS SOMEWHAT UNCERTAIN. && .AVIATION...IMMEDIATE AVIATION CONCERN IS CONVECTION ACRS CNTRL WI/SE MN AND NRN IA. THE STRONGEST STORM IN CNTRL WI HAS DEVIATED RIGHT OF ITS EASTWARD TREK SO WILL HAVE TO WATCH THIS CLOSELY. NO SHORTAGE OF MOIST/UNSTABLE INFLOW INTO THIS STORM. OVERALL A WEAK FRONTAL BNDRY BRINGS A CHANCE OF THUNDERSTORMS TO SRN WI TONIGHT WITH LCL MVFR CIGS AND VSBYS IN THUNDERSTORMS. WILL GO WITH PROB 30 FOR ROUGHLY 05-12Z TIME FRAME. BL WINDS AND CLOUDS SHOULD KEEP FOG FROM BECOMING A PROBLEM...EXPECTING ONLY RESTRICTIONS OF NOTE WITHIN TSTMS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Aug 11, 8:00 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT SAT AUG 11 2007 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE STRETCHING FROM MILWAUKEE TO WHITEWATER TO DARLINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-665-121100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS TURNING SHARPLY TO THE NORTH BEHIND THE COLD FRONT AND INCREASING TO 10 TO 20 KNOTS SUNDAY WILL BUILD WAVES CLOSE TO SMALL CRAFT ADVISORY CRITERIA. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 12, 12:15 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
08/11/2007 SAUK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1145 PM TSTM WND DMG LA VALLE 43.58N 90.13W
08/11/2007 SAUK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN.
&&
DRHLocal storm report, Aug 12, 12:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1227 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG MONTELLO 43.79N 89.33W
08/12/2007 MARQUETTE WI LAW ENFORCEMENT
REPORTS OF WIDESPREAD WIND DAMAGE ACROSS THE
COUNTY...TREES AND POWER LINES DOWN.
&&
DRHLocal storm report, Aug 12, 12:37 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TSTM WND GST KINGSTON 43.69N 89.13W
08/12/2007 E60 MPH GREEN LAKE WI PUBLIC
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 71 min |
| Aug 11, 11:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 76 min |
| Aug 12, 12:17 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 58 min |
| Aug 12, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 68 min |
| Aug 12, 12:31 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 49 min |
| Aug 12, 12:37 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 68 min |
| Aug 12, 2:04 AM CDT | Special Marine Warning | MKX | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.